Couldn't find what you looking for?

TRY OUR SEARCH!

does depo provera really cause weight gain?

Loading...

Hi Michelle, I have never been on depo myself, but my sister & a close friend of mine were both on it around the same time, they both gained weight. My sister was on it for almost two years, she gained 30 lbs, my friend was on it for a little over 1 year and gained 15 lbs. They both told their doctors they wanted off of it, and have both lost the weight with diet and exercise. I don't know for certain that it makes every woman gain weight, but that seems to be the biggest complaint about the depo shot that I have heard. I hope this helps. Good luck.

Reply

Loading...

thank you very much for your respond,i am currently on depo provera and i just wanted to know if it really cause weight gain i have heard alot of girls gained a lot of weight from it but i dont mind the weight gain i just dont want it to get out of control i have been on depo for 2 weeks now
Reply

Loading...

Hi,
I have been on depro provera for a month and a half now and haven't gained a single pound. I have actually been loosing weight with regular exercise. (Trying to loose the rest of my post baby weight). I have heard a ton of horror stories of people gaining weight while on the shot but I believe with a balanced diet and exercise anyone can stay on top of it. And I'm not always the best at eating healthy and exercising :)
Reply

Loading...

Ok so, I am 27 yrs old and started taking the depo provera injections a little over a year ago, trying to prevent pregnancy and some pretty hateful periods. The first several months things were going great, no periods whatsoever, none of the side effects I had read about & of course no PMS. Now I am about 16 months in & have been forced to stop depo. I have gained over 45lbs in about 8 months and it was just steady climbing. I started at around 140lbs & 5'6, and am now 186. It's devastating for any woman to gain a substantial amount of weight but to gain so much so quickly is shocking. I've never been this big in my life and it changes so much about a person to not feel comfortable in your own skin. I'm praying at this point the depo will leave my system and the weight will too, but only time will tell. Of course everyone is different and everyone's body reacts differently to medications but this is my story and I hope It will give you some insight as to what could happen.... Good luck
Reply

Loading...

I've been on depro for six months now. Due for my third shot very soon. I only decided to get the shot because I wanted to have my tubes tied with a relatively new procedure, called the essure, which avoids incisions. But part of the process involved thinning the uterus with the help of depro first.
I've had four kids but had my last seven years ago. I had been a steady 105-110 lbs. for the past six years. Never needed to watch my weight, never gained or lost a pound, and my lifestyle and eating habits have remained the same.
But over the course of the past six months, I've been packing it on at a fast and alarming pace. I'm terrified. Im constantly hungry now and have gained 15lbs. im so terribly nervous. Not at becoming chunky, but about never bouncing back. I've already decided I am NEVER going to get another shot, On account of the rapid weight gain and the nonstop
Period. But Even still I have read reports that Depo-Provera does not leave your system for three years. In addition it also presents concerns about calcium deficiency and sexual side effects. I guess this shot wasn't terrible idea!
Reply

Loading...